Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Please Help!
avatar
cristy06 posted:
Last week my mother was diagnosed with Dementia and was placed on Aricept for it. She since has been getting upset and quiet mean of the evenings and night. She has been seeing and hearing things, were spending each day with her to make sure she is taken care of, but I don't know what would cause these fits at night, she has never had them before the med"s. I will take any advice, I am just worried to death. This is the hardest thing I have ever delt with, watching my hero slowly leave, tearing my heart out a little more each day.
Reply
 
avatar
davedsel2 responded:
Hello and welcome. I am sorry your family is going through this and fully understand.

First, learn all you can about this diseases. WebMD has an excellent Alzheimer's Disease Health Center here: http://www.webmd.com/alzheimers/default.htm

Another good source for information and support is the Alzheimer's Association. Here is a link to their site: http://www.alz.org/index.asp

Love and patience are an important part of caring for a family member with Alzheimer's. Your mother should no longer live alone, so you need to start thinking of options that are best for her and your family. In the beginning and through the moderate phases you would be able to care for her yourself with help from some aides, etc. There are also excellent assisted living facilities and memory care facilities geared for caring for these patients full-time.

Your or another family member(s) should contract an elder attorney to create a Power Of Attorney so you can manage her finances, and a Health Care Proxy so you can make sure she gets whatever medical care she needs.

This is a difficult process and experience but not impossible. There are these resources I mentioned and others that can help you help you mom get all that she needs.

I will be praying for you, your mom and family as you embark on this journey. Please keep us updated and feel free to ask any more questions or just vent. We understand.
Please click on my username or avatar picture to read my story.

Blessings,

-Dave
 
avatar
Judith L London, PhD responded:
H cristy06,

Sorry for the delay in responding. Your mother may be having a reaction to Aricept, so I hope you have discussed this with her doctor so that a mother medications can be considered.

Also, what is causing the dementia? Is it Alzheimer's, Lewy body or vascular dementia? This is important for the best treatment approach.

Hope you have some answers,
Judy


Featuring Experts

Judith L. London, Ph.D. announces the publication of her second book, Support for Alzheimer's and Dementia Caregivers: The Unsung Heroes , with...More

Helpful Tips

SundowningExpert
Hi Everyone, I'm so gald to see that many of you find relief from sundowning after following the recommendations of your physician ... More
Was this Helpful?
13 of 13 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.